Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 27, 2025, 12:47 PM MDT for Emery County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2025, 12:47 PM MDT (18:47 UTC)
- Expired
- Aug 27, 2025, 3:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Emery County, UT
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WGUS55 KSLC 271847
FFWSLC
UTC015-272145-
/O.NEW.KSLC.FF.W.0024.250827T1847Z-250827T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
1247 PM MDT Wed Aug 27 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Eastern Emery County in central Utah...
* Until 345 PM MDT.
* At 1247 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
dry washes, and slot canyons.
* Some locations that will experience flash flooding include...
Upper Black Box, Lower Black Box, San Rafael River, Black Dragon
Wash, and Double Arch Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3891 11040 3892 11051 3903 11055 3904 11042
3895 11038
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCW2 follow-up statements
290
WGUS75 KSLC 271954
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
154 PM MDT Wed Aug 27 2025
UTC015-272145-
/O.CON.KSLC.FF.W.0024.000000T0000Z-250827T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emery UT-
154 PM MDT Wed Aug 27 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT THIS
AFTERNOON FOR EASTERN EMERY COUNTY...
At 154 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.75 and 1.25 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
dry washes, and slot canyons.
Some locations that will experience flash flooding include...
Upper Black Box, Lower Black Box, San Rafael River, Black Dragon
Wash, and Double Arch Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3891 11040 3892 11051 3903 11055 3904 11042
3895 11038
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCW238
WGUS75 KSLC 272142
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
342 PM MDT Wed Aug 27 2025
UTC015-272152-
/O.EXP.KSLC.FF.W.0024.000000T0000Z-250827T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emery UT-
342 PM MDT Wed Aug 27 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MDT THIS AFTERNOON FOR
EASTERN EMERY COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 900 PM MDT for portions of
central and southern Utah.
&&
LAT...LON 3891 11040 3892 11051 3903 11055 3904 11042
3895 11038
$$
JCWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 4:55 AM MDT, 7 hours 52 minutes earlier.
Area forecast discussion, Aug 27, 4:55 AM MDT, 7 hours 52 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 455 AM MDT Wed Aug 27 2025 .SYNOPSIS...Lingering moisture will maintain showers and thunderstorms with locally heavy rain today. A drying trend will then result in a decreasing threat of precipitation into the weekend. && .DISCUSSION...High pressure has shifted east into TX this morning, with Utah now under a more southwesterly flow aloft. This pattern will start to draw drier air into the area, more so today across the south. That said, current PWATs remain 1-1.2 inches across northern and far southwest Utah, and between 0.8-1.0 inches elsewhere. Showers and thunderstorms have continued through the night, strongest across northern and southwest Utah, aided by weak disturbances lifting across Utah. Expect these showers and thunderstorms to continue but trend weaker through the morning hours. This afternoon, lingering low level moisture in place will maintain a convective threat despite the general drying trend. The strength of the storms will depend on how quickly skies clear out, and at this time, northern Utah still has quite a bit of existing cloud cover. For now, CAMs do indicate some stronger convection to develop by mid afternoon across portions of southern and central Utah. Heavy rain remains a threat with the stronger storms today, with a potential for flash flooding if these storms occur over prone areas. Tomorrow and into the weekend, as the airmass continues to dry, expect some lingering convection, but decreasing in coverage and intensity each day until becoming very isolated and terrain-based over the weekend. Accompanying the drying trend, expect temperatures to gradually trend warmer, although afternoon maxes remain below climatological normals by 1 to 5 degrees even by Saturday (compared with 6-12 degrees below normal today). Sunday will be the driest day has the ridge axis centers itself over the area, while max temperature trend closer to normal. Modest moisture makes a return during the first half of next week. However, PWATs are progged to remain under 1 inch. So while showers and thunderstorms will increase, heavy rain will not be as great a threat during this timeframe. && .AVIATION...KSLC...Showers and occasional thunderstorms will remain possible near the terminal throughout the day, with temporally reductions into the MVFR and briefly IFR category within heavier rainfall. The most likely window for thunderstorms impacting the terminal is between 20-02Z. Winds will remain southeasterly this morning before turning to the northwest by 20Z, however winds will likely be driven by outflow from showers and thunderstorms through much of the afternoon. .REST OF UTAH AND SOUTHWEST WYOMING...Lingering monsoon moisture will bring showers and occasional thunderstorms across mainly northern and central Utah as well as southwest Wyoming today. Lightning, gusty outflow winds, and temporary visibility reductions into the MVFR or even IFR range within heavy rain will be possible with these storms. Away from any showers and thunderstorms, vfr conditions with terrain driven winds will prevail. && .FIRE WEATHER...As high pressure southeast of Utah gradually weakens, drier air will spread into area, beginning today from the south. However, lingering low level moisture in place today will help maintain scattered to numerous showers and thunderstorms today, especially across northern and central Utah, and many of these will be capable of producing wetting rain. A gradual drying trend will then continue into the weekend, with decreasing coverage and intensity of showers and thunderstorms along with lowering humidities each day. Sunday should be the driest day has high pressure re-centers itself over Utah. During the early part of next week, a modest increase of moisture will bring increased coverage of showers and thunderstorms, but wetting rain chances are not expected to be particularly high at this time, and afternoon humidities look to remain in the mid-teens to low 20s in the valleys. .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng/Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Local storm report, Aug 27, 7:33 AM MDT, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
733 AM MDT Wed Aug 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM Flash Flood 1 SSW Zion National Par 37.24N 112.96W
08/27/2025 Washington UT Public
Significant flash flood reported at the
North Fork of the Virgin River gauge rising
to 1290 cfs.
&&
CRKLocal storm report, Aug 27, 7:35 AM MDT, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
735 AM MDT Wed Aug 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM Flash Flood 3 SSW Zion National Par 37.22N 112.96W
08/27/2025 Washington UT Official NWS Obs
Flood wave reported on the East Fork of the
Virgin River at 510 cfs.
&&
CRKLocal storm report, Aug 27, 8:19 AM MDT, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
819 AM MDT Wed Aug 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM Flash Flood 15 SSE Cleveland 39.16N 110.73W
08/26/2025 Emery UT Emergency Mngr
Buckhorn Road washed out, car on road washed
a quarter mile down the road. Four people
were rescued due to flash flooding.
&&
CRKLocal storm report, Aug 27, 8:27 AM MDT, 4 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
827 AM MDT Wed Aug 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM Flash Flood 16 S Green River 38.76N 110.14W
08/26/2025 Emery UT Official NWS Obs
San Rafael River Gauge reports flood wave
around 700 cfs.
&&
CRKLocal storm report, Aug 27, 8:59 AM MDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
859 AM MDT Wed Aug 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Flash Flood 12 WSW Big Water 37.00N 111.87W
08/26/2025 Kane UT Official NWS Obs
Estimated time based on radar and gauge data
from Lees Ferry.
&&
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:01 PM MDT | Special Weather Statement | SLC | Wayne | 29 min |
| Aug 26, 7:24 PM MDT | Flash Flood Warning | SLC | Emery | 3 hr |
| Aug 27, 4:26 AM MDT | Flash Flood Warning | SLC | Kane, Washington | 4 hr |
| Aug 27, 9:07 AM MDT | Areal Flood Advisory | SLC | Box Elder, Davis, Weber | 6 hr |
| Aug 27, 10:18 AM MDT | Areal Flood Advisory | SLC | Davis, Weber | 117 min |
| Aug 27, 11:05 AM MDT | Flood Watch | SLC | Carbon, Emery, Garfield, Sevier, Wayne | 10 hr |
| Aug 27, 12:48 PM MDT | Special Weather Statement | SLC | Emery | 42 min |
| Aug 27, 1:05 PM MDT | Special Weather Statement | SLC | Davis | 40 min |
| Aug 27, 2:46 PM MDT | Special Weather Statement | SLC | Cache | 29 min |
| Aug 27, 3:16 PM MDT | Special Weather Statement | SLC | Garfield | 44 min |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.